This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have been on Nortriptyline for 3 1/2 years and it has helped me so much. My husband and I have recently decided that we would like to have a baby and I know I need to be completely off of this drug. Three weeks ago, my doctor started to taper me and as of Friday, June 27th I have been completely off of nortriptyline. For five days I had terrible stomach cramps, nausea, and some low back pain. After that I felt pretty good for only two days. The symptoms (stomach cramps, nausea, back pain) have returned and I just feel terrible. I'm just wondering if these symptoms will be going away anytime soon. Any comments would be greatly appreciated.
You have already received some good advice from Jason. I would add that the three week taper is the right time, but I find that if you take the lowest dose every third day for a week at the end, then stop , you have fewer withdrawal symptoms. If these continues, try going back that way for a week, then stop again.
Well, coming off tricyclic antidepressents can be very tricky. I'm glad to hear that you have made a decision to taper off the Nortryptoline, but as you know, there are an array of discontinuation syptoms that occur. A lot of the time, the withdrawals from antidepressents can last from 3 weeks to a few months! I came off of Paxil and Annafranil after being on them for 23 years with the help of the "Orthomolecular" approach, which means I went to a psychiatrist that practices Orthomolecular psychiatry. He not only created a taper schedule for me but also gave me a regimen of nutrients to take daily to combat my depression and withdrawal symptoms. I have been off my meds for almost a year with no return symptoms of depression. I definitely suggest you look into it! All the best.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.